Tinnitus Louder Coming Off Mirtazapine. Anyone Else?

Discussion in 'Support' started by Tweaker, Sep 21, 2016.

tinnitus forum
    1. Tweaker
      Doubtful

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      I recently managed to get down to a quarter of a 15mg mirtazapine tablet about once a week and my tinnitus has become even louder. I wanted to find out if my T would reduce if I came of mirtazapine but it's difficult getting to be completely off it as the T has gone up. Just wondering if anyone else experienced this. I would like to be clean for a couple of months to see if it makes a difference but the insomnia is tough. I am hoping the T will improve perhaps after this initial ramping up but I just dont know if I will be able to get by sleep-wise without any mirtazapine at all. No non-prescription stuff works for me. Interested in other people's experiences coming of mirtazapine.
       
    2. Christian82

      Christian82 Member

      Tinnitus Since:
      6/2014
      yeah had the same problem for me it reduced T back on it now but lower doses I hope it goes back to the way it was before stopping :)
       
    3. Michael Leigh

      Michael Leigh Member Benefactor

      Location:
      Brighton, UK
      Tinnitus Since:
      April /1996
      @Tweaker First of all Tweaker, are you doing anything that might be causing your tinnitus to increase? For instance, attending clubs where music is played loud or working in a noisy environment? Do you listen to music through headphones?
      Michael
       
    4. James
      No Mood

      James Member Benefactor

      Location:
      California
      Tinnitus Since:
      Pulsing 03/2013
      @Tweaker
      Interesting subject, as I take half a dose a night. I love a good night sleep. I think it’s great to try and I had a plan too, to get off this medication when I started it. Now I'm hooked.

      I wonder if the lower medication is also is affecting other anti-depressant levels in your body. Seems like a small dosage change, but I made a transition in medications from Amitriptyline to Mirtazapine, even tapering following doctor’s orders, I still had withdrawal symptoms, one night of feeling like hell, my system adjusting. Didn’t help my T. So I might say, these medications are potent. Maybe a small dosage change matters.

      Yes, I hope your (and everybody's) T will improve.
      Thanks for posting the topic, I'm interested in your results.
       
      Last edited: Oct 9, 2016
    5. Tweaker
      Doubtful

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      No Michael, I avoid loud places as usual. I haven't changed anything else.
       
    6. Tweaker
      Doubtful

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      James. Oddly enough I was also on amitryityline for a couple of years before doc changed me to mirtazapine. Sleep always a problem. I have gone back on a quarter mirt everyother day for now as sleep is very bad. It seems I can't sleep without this med at the moment. My tinnitus is no better. I don't really know if mirtazapine affects my T or not unless I can manage to get completely off it for a while. It's tough but still my aim to be clear of this med. Working full time with no sleep is the probelm.
       
    7. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I came off amitryptaline 100 mg ,50mg over 6 weeks after 10 years and 2 years later 50mg over longer and on venlafaxine.
      Since coming off amitryptaline in 12 years total can not sleep a wink as my tinnitus is so sever and the amitryptaline did knock me out.
      Adjusted well to New meds and with a sleeping tablet finely sleeping like a baby most nights again....lots of love glynis
       
    8. Richard zurowski

      Richard zurowski Member Benefactor

      Location:
      England
      Tinnitus Since:
      27/12/2012
      Cause of Tinnitus:
      Ear infection.
      @glynis-harbron. Glad that you are coping better and that you are getting some sleep. It's awful when you are deprived of sleep it makes things a whole lot worse.
       
    9. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      • Like Like x 1
    10. Tweaker
      Doubtful

      Tweaker Member Benefactor

      Location:
      UK
      Tinnitus Since:
      05/2010
      Cause of Tinnitus:
      Noise exposure
      Glad you are feeling better and glad you can sleep well again. I would love to be able to sleep. Insomnia is the worst side effect of severe T, for me.
       
    11. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      @Tweaker,
      I was put on zolpidem 10mg at night....lots of love glynis
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.